Alert archive / New York / Frost Advisories in 2008
Frost Advisory 13, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at Oct 7, 2008, 2:55 PM EDT for Cayuga County, Onondaga County, Seneca County, New York. It took effect at Oct 8, 2008, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2008, 2:55 PM EDT (18:55 UTC)
- In effect from
- Oct 8, 2008, 2:00 AM EDT
- Expired
- Oct 8, 2008, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Onondaga County, NY, Seneca County, NY
The radar
The Binghamton radar (KBGM), 93 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 071855 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 255 PM EDT TUE OCT 7 2008 NYZ016>018-080300- /O.NEW.KBGM.FR.Y.0013.081008T0600Z-081008T1200Z/ SENECA-SOUTHERN CAYUGA-ONONDAGA- 255 PM EDT TUE OCT 7 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. TEMPERATURES TONIGHT WILL ONCE AGAIN DROP INTO THE MID 30S...WITH AREAS OF FROST DEVELOPING AFTER 2 AM. A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP AND CAUSE DAMAGE TO SENSITIVE PLANTS AND CROPS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. $$
3 follow-up statements
000 WWUS71 KBGM 080053 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 853 PM EDT TUE OCT 7 2008 NYZ016>018-081200- /O.CON.KBGM.FR.Y.0013.081008T0600Z-081008T1200Z/ SENECA-SOUTHERN CAYUGA-ONONDAGA- 853 PM EDT TUE OCT 7 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. TEMPERATURES TONIGHT WILL ONCE AGAIN DROP INTO THE MID 30S...WITH AREAS OF FROST DEVELOPING AFTER MIDNIGHT. A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP AND CAUSE DAMAGE TO SENSITIVE PLANTS AND CROPS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. $$
000 WWUS71 KBGM 080605 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 205 AM EDT WED OCT 8 2008 NYZ016>018-081200- /O.CON.KBGM.FR.Y.0013.000000T0000Z-081008T1200Z/ SENECA-SOUTHERN CAYUGA-ONONDAGA- 205 AM EDT WED OCT 8 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES WILL BOTTOM OUT BETWEEN 33 AND 37 DEGREES THIS MORNING FROM THE FINGER LAKES INTO ONONDAGA COUNTY. FROST IS EXPECTED ACROSS MUCH OF THE REGION. A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP AND CAUSE DAMAGE TO SENSITIVE PLANTS AND CROPS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. $$ PADAVONA
000 WWUS71 KBGM 081225 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 825 AM EDT WED OCT 8 2008 NYZ016>018-081330- /O.EXP.KBGM.FR.Y.0013.000000T0000Z-081008T1200Z/ SENECA-SOUTHERN CAYUGA-ONONDAGA- 825 AM EDT WED OCT 8 2008 ...FROST ADVISORY EXPIRED AT 8 AM... THE FROST ADVISORY IS NO LONGER IN EFFECT FOR SENECA...SOUTHERN CAYUGA AND ONONDAGA COUNTIES. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:16 PM EDT, 39 minutes earlier.
Area forecast discussion, Oct 7, 2:16 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 216 PM EDT TUE OCT 7 2008 .SYNOPSIS... HIGH PRESSURE...CENTERED OVER NEW YORK STATE THIS EVENING...WILL DRIFT EAST TO A POSITION OFF THE NEW ENGLAND COAST TOMORROW. A FRONTAL SYSTEM WILL BRING INCREASING CLOUDS ON WEDNESDAY...AND THE LIKELIHOOD OF SHOWERS ON WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD INTO NEW YORK AND PENNSYLVANIA BEHIND THIS FRONT...WITH IMPROVING CONDITIONS ON THURSDAY...AND FAIR WEATHER ON FRIDAY. FAIR AND MILD WEATHER IS FORECAST TO CONTINUE THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRES CNTRD OVER THE FCST AREA WILL DRIFT SLOWLY EWD TNGT. LOW LVL WAA COMMENCES ABV THE SFC-BASED NOCTURNAL INVERSION TNGT..SUGGESTING DECENT VLY/HILLTOP TEMP DIFFS...HINTED AT THE MOS DATA. DOES NOT LOOK QUITE AS COLD TNGT AS LAST NGT...AND WELL SEE SOME THIN CI GETTING INTO WRN ZONES BY LATE EVNG. GROWING SEASON HAS ENDED OVER MOST OF THE FSCT AREA W/XCPTN OF ONON/CAY/SENECA. WILL ISSUE FROST ADVISORY THERE...NO HEADLINES ELSEWHERE BUT WILL STILL MENTION FROST IN THE ZONES/GRIDS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... THICKENING MID/HI CLDS WILL OVERSPREAD CNTRL NY AND NE PA ON WED...WITH PROFILES SUGGESTING A 12K-20K FT OVC BY 00Z. -SHRA SHUD HOLD OFF TIL AFTER 00Z BUT COULD SEE SOME APRCH STEUBEN/YATES LATE IN THE DAY. DECENT S/WV WITH ENUF DYNAMIC SUPPORT FOR LIKELY POPS ACRS UPSTATE NY...AND CHC NE PA. FNTL SYSTEM SHUD BE DEPARTING SE ZONES THU MRNG WITH PSBLTY OF A FEW LINGERING -SHRA...THEN DCRSNG CLDS FOR THE AFTN. FRIDAY LOOKING LIKE A REAL BEAUTY WITH MOSTLY SUNNY SKIES AND MILD TEMPS AS HIGH PRES OVER THE LOWER LAKES AND OH VLY BUILDS INTO THE RGN. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... MED RANGE MODELS COMING AROUND IN BETTER AGREEMENT...ESPLY THE 12Z GFS WHICH HAS NOW BUILT THE ERN RIDGE IN RESPONSE TO DEEP INTERMOUNTAIN WEST TROF. THIS SUPPRESSES THE FILLING UPR LOW OVER THE SOUTHEASTERN STATES THROUGH THE WEEKEND...WHICH IS SOMETHING THE ECMWF HAS CALLED ON NOW FOR SEVERAL RUNS. WILL UTILIZE THE ALL ENCOMPASSING HPC FCST AS A BASE FOR THE EXTENDED...ALTHOUGH WILL BOOST MAX TEMPS A BIT HIGHER THAN GUIDANCE AS GFS/EC 925-850 MB TEMPS WOULD SUPPORT LOWER 70S SAT-SUN. A WEAK BACKDOOR COLD FRONT MAY BRING SLGHT CHC SHOWERS SUN NITE-MONDAY...WITH FAIR WX AGAIN TUESDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...FOR MOST OF THE TERMINALS VFR WITH NO SIG WX IS EXPECTED THROUGH THE ENTIRE PERIOD WITH A CIRRUS CIG SPREADING OVER THE REGION 12Z-18Z. KELM STANDS TO EXPERIENCE ANOTHER LATE NIGHT/EARLY MORNING OF VLIFR FOG/CIG FROM ABOUT 09Z-1430Z. WILL ALSO HAVE TO MONITOR FOR POTNL LIFR FOG/CIGS LIFTING OUT OF THE MOHAWK VALLEY AT KRME...WHICH HAPPENED THIS MORNING. THINK THIS IS A LOWER PROB THAN TODAY THOUGH...AS THERE SHOULD BE A 5-7 KT SELY WIND DEVELOPING. WINDS BECOMING LIGHT DRAINAGE FLOWS TONIGHT...THEN DEVELOPING INTO A S-SELY WIND AT 5-10 KTS. OUTLOOK /WEDNESDAY NIGHT THROUGH SUNDAY/... WEDS NITE...VFR/MVFR. CHC SHRA. THURS-SUN...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...FROST ADVISORY NYZ016>018 FROM 2 AM TIL 8 AM. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...JAB AVIATION...JAB
Hazardous weather outlook, Oct 7, 2:52 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 252 PM EDT TUE OCT 7 2008 NYZ016>018-081900- SENECA-SOUTHERN CAYUGA-ONONDAGA- 252 PM EDT TUE OCT 7 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-081900- NORTHERN ONEIDA-YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 252 PM EDT TUE OCT 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.